| Model Number |
99-56-22020 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/13/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Analysis of historical records.Orthofix srl checked the internal records related to the controls made on the device code 99-56-22020 batch v1374298 before the market release.No anomalies have been found.The original lot, manufactured in 2014, was comprised of 71 devices.All of them have already been distributed to the market.Technical evaluation.The device involved is still on patient.The technical evaluation of the device involved will be performed as soon as it becomes available.Medical evaluation.The information made available on the case was sent to our medical evaluator.A preliminary medical evaluation was performed and will be finalized once further information become available.As soon as the results of the investigation are available, orthofix srl will provide you with a follow up report.Orthofix srl continues monitoring the devices on the market.(b)(4).
Event or Problem Description
The information provided by the local distributor indicates: - hospital name: (b)(6).- surgeon's name: (b)(6).- date of initial surgery: (b)(6) 2017.- body part to which device was applied: foot.- surgery description: na.- patient information: female.- problem observed during: clinical use on patient/intraoperative.- type of problem: device functional problem.- event description: "during the surgery, (b)(6) decide to put a double foot plate ring to finish the frame he made on the tibia.He put all the wire, tense them, cut them, and when he start to put the strut into the hole, not a single hole fit.The holes were too tight.I was in the teather.So as he had safety kit, he puts 3 of them in order to replace the failing holes." the complaint report form also indicates: - the device failure had no adverse effects on patient.- the initial surgery was completed with device.- the event did not lead to a clinically relevant increase in the duration of the surgical procedure.- an additional surgery was not required.- copies of the operative reports are not available.- copies of the x-ray images are not available.- patient current health condition: na.(b)(4).
Additional Manufacturer Narrative
Analysis of historical records orthofix (b)(4) checked the internal records related to the controls made on the device code 99-56-22020 batch v1374298 before the market release.No anomalies have been found.The original lot, manufactured in 2014, was comprised of (b)(4) devices.All of them have already been distributed to the market.Technical evaluation the device involved was not returned to orthofix (b)(4).Should the device become available, it will be performed the technical analysis.An overall investigation was performed relevant to the initial recall report 9680825-01-23-2018-001r.See details in the section -final comments- below.Medical evaluation the information made available on the case was sent to our medical evaluator.Please find below a summary of the medical evaluation performed.-in this case a new foot ring had stud holes that were too small for the studs available on the struts.Although the dimensions of the studs and stud holes were within specification, they do not match at the opposite extremes of their specified dimensions.In this case the surgeon utilised 3 emergency tabs (56-24024) and the operation proceeded with no delay.Final comments the root cause of problem notified is an incompatibility and dimensional interference between double row footplates manufactured in a limited period of the year 2014 and struts manufactured after september 2016.Orthofix (b)(4) conducted an investigation by performing technical analysis, medical evaluations and a review of the risk analysis.The result of the investigation determined that some production batches of double row footplate, manufactured in a limited period of the year 2014, are now potentially not compatible with the current version of the tl-hex struts.In detail, it is possible that the stud of the strut cannot be inserted in the hole of double row footplate.This is the reason that had brought orthofix (b)(4) to initiate a voluntary recall, reference: initial recall report 9680825-01-23-2018-001-r double row footplate tl-hex.The reported incompatibility was caused by a design problem for which the combination of tolerances of two parts (double row foot plate - struts) can generate interference with consequent difficulty to insert the stud of the strut in the hole of double row foot plate.Orthofix determined that all footplates manufactured in a specific period of year 2014 be withdrawn from the market.This problem can be detected during: - pre-planning phase without effect on patients.The pre-planning phase is recommended by orthofix (b)(4) in the instruction for use leaflet, ref.Pqtlh.- intra-operative phase, causing a prolongation of surgery time.- post-operative phase, in case of strut exchange, causing a prolongation of treatment.In any case, there are alternative procedures to complete the surgical intervention and treatment: the surgeon can use parallel external support (either footplate or ring) that do not have dimensional issues; the surgeon can complete fixation temporarily using non-hexapodal truelok connection elements.This solution requires postoperative non-surgical intervention: - the surgeon completes the tl-hex frame with an additional parallel external support (either footplate or ring) that do not have dimensional issues; - the surgeon completes the frame for treatment using truelok non-hexapodal elements; in case the issue arises in a strut change during treatment, the surgeon can use an emergency tab kit.Orthofix (b)(4) would like to inform you that the code reference and lot number of the double row footplate involved in this event, belong to the devices included in the initial recall report 9680825-01-23-2018-001-r double row footplate tl-hex.Orthofix (b)(4) has already introduced the following measures: - inform all the distribution network and customers/users via a field safety notice in order to immediately identify the products in their warehouse which are involved in this action, remove them from inventory and return to orthofix (b)(4).With specific regard to the us market, orthofix confirms that the initial recall report 9680825-01-23-2018-001-r double row footplate tl-hex was submitted to the fda on january 24, 2018 and to the us distributor on january 25, 2018.Orthofix (b)(4) continues monitoring the devices on the market.
Event or Problem Description
The information provided by the local distributor indicates: - hospital name: (b)(6) - surgeon's name: (b)(6) - date of initial surgery: (b)(6) 2017 - body part to which device was applied: foot - surgery description: na - patient information: female - problem observed during: clinical use on patient/intraoperative - type of problem: device functional problem - event description: "during the surgery, (b)(6) decide to put a double foot plate ring to finish the frame he made on the tibia.He put all the wire, tense them, cut them, and when he start to put the strut into the hole, not a single hole fit.The holes were too tight.I was in the teather.So as he had safety kit, he puts 3 of them in order to replace the failing holes." the complaint report form also indicates: - the device failure had no adverse effects on patient - the initial surgery was completed with device - the event did not lead to a clinically relevant increase in the duration of the surgical procedure - an additional surgery was not required - copies of the operative reports are not available - copies of the x-ray images are not available - patient current health condition: na (b)(4).